Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 61, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 5, 2014, 11:20 AM CDT for Adams County, Juneau County, Wisconsin. It took effect at Sep 6, 2014, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 5, 2014, 11:20 AM CDT (16:20 UTC)
- In effect from
- Sep 6, 2014, 7:00 AM CDT
- Expired
- Sep 5, 2014, 9:10 PM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Castle Rock Dam (CROW3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
193 WGUS43 KARX 051620 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1120 AM CDT FRI SEP 5 2014 .SEVERAL EPISODES OF HEAVY RAINFALL THE PAST FEW DAYS ACROSS NORTHERN AND CENTRAL WISCONSIN HAVE RESULTED IN SIGNIFICANT RISES ON THE WISCONSIN RIVER. IN COORDINATION WITH THE CASTLE ROCK DAM OPERATORS...FLOW RELEASES WILL RESULT IN MINOR FLOODING ON THE WISCONSIN RIVER AT CASTLE ROCK DAM BY TOMORROW MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC001-057-060420- /O.NEW.KARX.FL.W.0061.140906T1200Z-140910T0000Z/ /CROW3.1.ER.140906T1200Z.140906T1200Z.140909T0600Z.UU/ 1120 AM CDT FRI SEP 5 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE WISCONSIN RIVER AT CASTLE ROCK DAM. * FROM SATURDAY MORNING TO TUESDAY EVENING. * AT 11:10 AM FRIDAY THE FLOW WAS 19863 CFS. * FLOOD STAGE IS 30000 CFS. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 30000.0 CFS...LOCALIZED FLOODING OCCURS NEAR HIGHWAY Z DOWNSTREAM OF THE DAM $$
1 follow-up statement
327 WGUS83 KARX 060210 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 910 PM CDT FRI SEP 5 2014 .SEVERAL EPISODES OF HEAVY RAINFALL THE PAST FEW DAYS ACROSS NORTHERN AND CENTRAL WISCONSIN HAVE RESULTED IN SIGNIFICANT RISES ON THE WISCONSIN RIVER. HOWEVER...IN COORDINATION WITH THE CASTLE ROCK DAM OPERATORS...FLOW RELEASES AT THIS TIME ARE NOW EXPECTED TO REMAIN BELOW FLOOD STAGE ON THE WISCONSIN RIVER AT CASTLE ROCK DAM. AS A RESULT THE FLOOD WARNING WILL BE CANCELLED FOR THE WISCONSIN RIVER AT CASTLE ROCK DAM. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC001-057-060240- /O.CAN.KARX.FL.W.0061.000000T0000Z-140910T0000Z/ /CROW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 910 PM CDT FRI SEP 5 2014 THE FLOOD WARNING IS CANCELLED FOR THE WISCONSIN RIVER AT CASTLE ROCK DAM. * AT 8:10 PM FRIDAY THE FLOW WAS 26794 CFS. * FLOOD STAGE IS 30000 CFS. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 27000 CFS SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 8:45 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 5, 8:45 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 845 AM CDT FRI SEP 5 2014 .UPDATED... 845 AM CDT FRI SEP 5 2014 WEAK UPPER LEVEL SHORTWAVE TROUGH IS WORKING ON THE EDGE OF THE ELEVATED INSTABILITY RIDGE AND SOME WEAK SLOPING FROTOGENETIC FORCING TO FIRE AREAS OF SHOWERS - PERHAPS A FEW THUNDERSTORMS - ACROSS NORTHEAST IA THIS MORNING. MESO MODELS IN FAIRLY GOOD AGREEMENT IN TRACKING THIS NORTHEAST THROUGH THE MORNING HOURS...WITH A DECREASING TREND BY 18Z. THE PCPN IS COMING OUT OF MID CLOUDS...AND ACCUMULATIONS WILL BE MINIMAL. MEANWHILE...ANOTHER SHORTWAVE LOOKS TO TAKE AIM ON THE FORECAST AREA BY MID/LATE AFTERNOON...SPINNING OUT OF THE CENTRAL PLAINS. HERE AGAIN...MESO MODELS IN DECENT AGREEMENT IN HAVING THIS FEATURE SPIT OUT A FEW SHOWERS - PERHAPS SOME THUNDER. SO...HAVE INCREASED THE RAIN CHANCES ACROSS THE SOUTH FOR THIS MORNING...AND AGAIN FOR LATER THIS AFTERNOON. THESE LATE AFTERNOON CHANCES MAY HAVE TO BE INCREASED EVEN MORE...AND CARRIED INTO THE EARLY EVENING. EXPECT SOME BREAK FOR THE EARLY PART OF THE AFTERNOON. .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 320 AM CDT FRI SEP 5 2014 THE MAIN FOCUS IN THE SHORT TERM IS ON THE PRECIPITATION/TEMPERATURE/DEW POINT TRENDS AS A COLD FRONT MOVES THROUGH THE REGION. CURRENTLY...A SURFACE COLD FRONT EXTENDS FROM THE WESTERN UP OF MICHIGAN DOWN THROUGH SOUTHWEST WISCONSIN AND SOUTH CENTRAL IOWA. THE AIR MASS BEHIND THIS FRONT IS MUCH COOLER AND LESS HUMID WITH TEMPERATURES DROPPING FROM THE UPPER 70S TO THE MID 50S AND DEW POINTS GOING FROM THE MID 70S TO THE UPPER 40S. WHILE THE ENVIRONMENT IN THE WARM SECTOR IS CAPPED OFF...SOME SLOPING LOW LEVEL FRONTOGENESIS IS BEING AIDED BY A MID LEVEL TROUGH DIGGING ACROSS NORTH DAKOTA/NORTHERN MINNESOTA AND HAS PRODUCED A BAND OF CONVECTION ACROSS THE NORTHERN HALF OF IOWA. THIS RAIN WILL TRACK TO THE NORTHEAST/EAST THIS MORNING BUT LIKELY WEAKEN AS IT LEAVES THE DEEPER FORCING IN CENTRAL IOWA. THE 05.07Z RAP SHOWS THAT THE 0-3KM MUCAPE DROPS QUITE A BIT ONCE YOU REACH THIS PRECIPITATION AND VERTICAL SHEAR PROFILES SHOW ONLY ABOUT 20-30KTS OF 0-6KM SHEAR WITH MUCH OF IT AROUND 900-750MB. BASED ON THIS...AM NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER BUT THAT THERE WILL BE A PERIOD OF LIGHT TO MODERATE RAINFALL...PARTICULARLY ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. CLOUD COVER WILL LIKELY LINGER THROUGH MUCH OF THE DAY AS ANOTHER MID LEVEL SHORT WAVE TROUGH TRACKS TO THE EAST FROM EASTERN COLORADO/WESTERN NEBRASKA ON THROUGH IOWA TODAY. 06.00Z NAM/GFS FORECAST SOUNDINGS SHOW A SATURATING MID LEVEL LAYER WITH DRY AIR STUCK UNDERNEATH IT. WHILE THE FOCUS APPEARS TO MAINLY BE ACROSS THE SOUTHERN HALF OF IOWA INTO TONIGHT...THE 05.00Z NAM/GFS/ECMWF DO HINT AT SOME LIGHT QPF MAKING IT INTO THE REGION. CONFIDENCE IS NOT HIGH ENOUGH RIGHT NOW WITH WHAT WILL WIN OUT IN THIS BATTLE OF DRY AIR...SO HAVE KEPT THE FORECAST DRY INTO TONIGHT FOR THE TIME BEING. OTHERWISE...HIGH TEMPERATURES HAVE ALREADY BEEN HIT FOR THE DAY AS THEY WILL DROP INTO THIS MORNING AND THEN MAKE A SMALL DIURNAL BUMP THIS AFTERNOON BEFORE DROPPING QUICKLY TONIGHT. LOW LEVEL WINDS LOOK LIKE THEY SHOULD BE STRONG ENOUGH TO KEEP ANY VALLEY FOG FROM FORMING...BUT WILL HAVE TO MONITOR THE CONDITIONS INTO TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 320 AM CDT FRI SEP 5 2014 FAIRLY QUIET EXTENDED PERIOD WITH THE COOLER TEMPERATURES THE MAIN STORY. THE COOLEST PERIOD APPEARS TO BE THIS WEEKEND AS +6C TO +8C 850MB AIR SITS OVER THE REGION BEFORE WARMER AIR GETS ADVECTED IN ON THE BACK SIDE OF THE RIDGE EARLY NEXT WEEK. THE NEXT CHANCES FOR PRECIPITATION ARE ON MONDAY INTO THURSDAY AS A MID LEVEL SHORT WAVE TROUGH MOVES THROUGH THE REGION. NOT MUCH INSTABILITY TO WORK WITH AS THE 05.00Z GFS/ECMWF SHOW LESS THAN 1000 J/KG OF 0-3KM MUCAPE AROUND THE REGION SO DO NOT EXPECT MUCH IN THE WAY OF WIDESPREAD THUNDERSTORMS...PARTICULARLY ANYTHING CONSIDERED SEVERE. A MORE SIGNIFICANT COLD PUSH LOOKS LIKE IT WILL MOVE IN ON THURSDAY WITH 850MB TEMPERATURES DROPPING BELOW 0C. THIS WILL LIKELY LEAD TO SOME LOW TEMPERATURES DIPPING INTO THE 30S GOING INTO FRIDAY MORNING AND THE POTENTIAL FOR SOME FROST IN THE TYPICAL LOW/COLD BOG AREAS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 625 AM CDT FRI SEP 5 2014 A COOLER/DRIER AIRMASS WAS SPREADING ACROSS THE TAF SITES THIS MORNING...IN THE WAKE OF THE COLD FRONT THAT WAS ALREADY INTO SOUTHEAST WI/IA. GENERALLY GOOD VFR CONDITIONS EXPECTED AT THE TAF SITES TODAY/TONIGHT AS CANADIAN HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. SOME MOISTURE LIFTING NORTHWARD OVER THE FRONTAL BOUNDARY MAY SPREAD SOME -SHRA INTO THE KLSE AREA THRU THE MORNING. THIS FORCING EXPECTED TO SLOWLY SHIFT SOUTH THRU THE MORNING AND LEFT THE VCSH/-SHRA MENTION OUT OF THE KLSE TAF AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATED......RIECK SHORT TERM...HALBACH LONG TERM....HALBACH AVIATION.....RRS
Hazardous weather outlook, Sep 5, 9:57 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 957 AM CDT FRI SEP 5 2014 IAZ029-030-WIZ061-061000- FAYETTE-CLAYTON-GRANT- 957 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THIS WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND- 957 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THIS WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Local storm report, Sep 5, 6:38 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 NW BLAIR 44.31N 91.24W
09/04/2014 M0.75 INCH TREMPEALEAU WI EMERGENCY MNGR
DELAYED REPORT. TIME ESTIMATED.
&&
ZTNearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.